8 Medications that Stop You from Losing Weight


Weight loss can be a grueling endeavor, but some underlying causes make it even harder. One reason you may have trouble achieving weight loss goals is the intake of prescription drugs. Some medical conditions and the prescription drugs in use for their treatment can interfere with the body’s ability for losing weight. Some of these drugs are for common conditions such as hypertension, diabetes, inflammation, and anxiety. It is not clear how some of the medications lead to weight gain, but there are different mechanisms to consider. Learning about these medications and their functions is vital for an individual who is taking them and considering cutting down a few pounds.

8-medications-that-stops-you-from-losing-weight

Some prescription medications are manufactured with weight gain as one of its side effects. When on such medication, even when you combine the healthiest foods and strict exercise routines, it is nearly impossible to shed weight. According to Dr. Arthur Frank, the Weight Management Program director at the University of Washington, “weight gain is an unpredictable side effect of some medications.” Sensitivity to a particular drug increases the chances of weight gain. Drug-induced obesity is the name that refers to such weight gain cases, and most people don’t even know that they have it. Some of these drugs include

1. Insulin

Weight gain in diabetics is a widespread issue, and one reason for that is insulin. The medication increases hunger levels; and therefore, an individual keeps eating. With more food intake, weight increases, and consequently, the need for insulin. It turns into a vicious cycle that hinders efforts of weight loss. Managing weight is, particularly crucial for a diabetic, so this poses serious problems.

RELATED ARTICLE: How He Turns His Coffee Into a Weight Loss Drink

2. Psychiatric Medications

A combination of medications including mood stabilizers, antipsychotics, and antidepressants has been documented to cause weight gain in patients. These medications are for conditions such as depression, schizophrenia, and bipolar disease. The inevitable side effect of these drugs is weight gain. Even when an individual works out to cut weight, every intake of the drugs results in a few extra pounds.

3. Antidepressants

A person on antidepressants starts to feel better, thus getting back their appetite, leading to weight gain. TCAs, tricyclic antidepressants, are the most common types that cause this reaction. Some of these antidepressants have antihistamine effects. A drug such as Remeron boosts the level of serotonin in the body, which causes weight gain.

4. Antihistamines

medications-that-stops-you-from-losing-weight

RELATED ARTICLE: Make Your Weight Loss Effortless with THIS Detoxing Drink

 
Disclaimer: All content on this website is for informational purposes only and should not be considered to be a specific diagnosis or treatment plan for any individual situation. Use of this website and the information contained herein does not create a doctor-patient relationship. Always consult with your own doctor in connection with any questions or issues you may have regarding your own health or the health of others.